Q. I have chest discomfort and pain after eating a greasy and spicy meal. Why?

Answered by
Dr. Afifa Nighat
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Sep 28, 2020 and last reviewed on: Feb 26, 2021

Hi doctor,

I am 20 years old with a weight of 81 kilograms and a height of six feet five inches. I had a spicy meal for the lunch before five hours and after that, I started to have chest pain with discomfort in my left wrist. I am unsure whether it is something to be worried. Is it due to heartburn? Before two years, I had some issues with my eating habits. As a result, I got blacked out randomly and waked up with lot of sweat on the face. The doctor told me that it is due to low blood pressure. Currently, I am taking Adderall.

#

Hi,

Welcome to icliniq.com.

Ongoing through your presenting complaints, I have established the cause of your symptoms. Food taken with high fat or spice content can cause gastritis or exacerbates the condition of underlying gastric or duodenal ulcer problems. Regarding your current symptoms, there is nothing to be worried about as you do not have a family history of cardiovascular diseases. Please mention the reason for taking Adderall and it can cause gastrointestinal side effects.


The Probable causes:

You have acidity due to intake of food containing fat content or junk food or stress.

Investigations to be done:

Nothing needed in this condition.

Differential diagnosis:

You can have gastritis or gastric ulcer.

Probable diagnosis:

You can have gastritis.

Treatment plan:

You can take Omeprazole 20 mg twice daily before taking meals for two weeks. You can take syrup Ulsanic (Sucralfate) two tablespoon thrice daily with meals.

Preventive measures:

Avoid taking spicy or oily food. You need to drink 10 to 12 glasses of clear water every day. Avoid having caffeine. Have a good sleep for eight hours. Have your head end at a raised position for 45 degrees at night.

Regarding follow up:

Have a follow-up after two weeks.


Was this answer helpful?

 | 

Related Questions:
I have acidity and indigestion problem. What to do?

.. through your post. You are suffering from an acid peptic disease, for which you are taking Famotidine at present. Also, your stomach is bloated as mentioned in your post. So you have features of IBS (irritable bowel syndrome), and I would suggest...   Read full

I have high acidity and food allergy with severe cough and cold. How to manage these problems?

.. I can understand your concern. According to your statement, you have been suffering from cough and cold with allergies to citrus foods, high protein foods which can aggravate stomach acidity with burning sensation and rashes with itching of the ...   Read full

My acute gastritis pain recur after stopping the medicine. Why?

.. gastritis pain usually subsides as the infection subsides. Is there any post-prandial fullness, early satiety, burning or pain? I hope there are no alarm symptoms like difficulty or pain during swallowing, weight loss, excessive vomiting, or any f...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can erythematous gastritis progress to stomach cancer?

Query: Hi doctor, Four months back, I had issues of stomach bloating and frequent bowel movement. My DP did an endoscopy and found out the I had erythematous gastritis. He had prescribed medicine for one month. The issue of stomach bloating and frequent bowel movement issue got resolved. But now and then ...  Read Full »

Why do I have diarrhea after eating spicy food?

Query: Hello doctor, A few days back, I ate lots of green chili pakoras with green chutney. I am not really used to such pakoras but, I ended up eating them anyway. From the next day, I started feeling a burning sensation inside the stomach and, then started the loose motions. I have been to the loo nea...  Read Full »

How to deal with gastric symptoms after eating very spicy food?

Query: Hello doctor, I have constipation with a stomach ache. I recently had a few meals of spicy food and I am facing the consequences for the last four to five days. The symptoms include constipation, narrowing of stools, pain in lower abdomen (especially the lower right portion towards groin), acidic i...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.